MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 days post initial procedure patient was re-admitted to the hospital due to complications after surgery on (b)(6) 2020 due to occlusion (cold leg).The physician elected to place a vbx (non-endologix) graft inside right afx limb and 2 vabahns (non-endologix) were implanted in the right external iliac.The patient is doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right external iliac artery occlusion is confirmed, however this event is not an endologix device failure.The endologix stent itself is patent and no endoleak is observed.This is not consistent with the reported adverse event/incident.These findings were discovered during an examination of discharge summary dated 09/27/2020.The most likely causation for the reported event is the type 1a endoleak from the thoracic stent (non- endologix).The procedure related harms identified are left groin hematoma and acute kidney injury from the contrast.The final patient status was reported being transferred to henry ford hospital in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately 6 days post initial procedure patient was re-admitted to the hospital due to complications after surgery on (b)(6) 2020 occlusion (cold leg).The physician elected to place a vbx (non-endologix) graft inside right afx limb and 2 vabahns (non-endologix) were implanted in the right external iliac.The patient is doing well.Additional information received per clinical assessment indicating that the reported occlusion is due to the non-endologix stent in the patient's right external iliac artery.Also, a type ia endoleak is observed per ct computed tomography) scan dated (b)(6) 2020 and originates from the thoracic (non-endologix) stent.Therefore, this is no longer a reportable event as there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of an endologix device.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10752782
Report Number2031527-2020-00309
Device Sequence Number16959259
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)200327
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberBEA28-100/I16-40
Device Lot Number2232952013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL - 2368837008; AFX VELA SUPRARENAL - 2368837008
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR